Medical Questions > Womens Health > Birth Control Forum

Got my period for the first time in months. Is something wrong?

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
I'm 30 years old, 113 pounds, and 5'6". I started taking birth control (Blisovi Fe) back in November. The only time I ever got a full-fledged period was the first month I was taking it. The second month, I didn't get any and this persisted for months. There were a couple months when I skipped the placebo pills and went straight into the next pack, which could have accounted for this.

But now, all of a sudden, it's a week before my placebo pack, and I was shocked to see blood for the first time in months when I wiped after peeing (following a workout at the gym). The flow is pretty light. It alternates between brown and light red/pink (which has never happened to me before - usually it starts off red and fades to brown as time goes by), and this has been happening for four days. On top of it, I've been experiencing itching inside my vagina. I have psoriasis, so the itching could be attributed to that, but I'm worried it's something else (maybe a yeast infection, but I wouldn't know because I've never had one before).

I'm definitely not pregnant. I mean, I haven't had sex since May (and I have had a pregnancy test since then which came out negative). I take my birth control every day at the same time without fail, too. I'm also pretty sure I don't have STDs (I've only ever had one partner in my life, he said he didn't have any and he's very trustworthy, we didn't do it that many times, and all except one of those times, we used a condom and he didn't even penetrate me fully).

I'm super scared that this thing that feels like a "period" is not really a period (because of its sudden appearance and because of the itching) and that there's something wrong with me. It feels like a period (because I'm getting all the other symptoms - bloating, fatigue, etc.), but the itching is what is scaring me. I did have a UTI back in June, which I treated with antibiotics.

If anyone could give me insight into what this might be, it would be greatly appreciated. I'm super scared to get it checked and learn that I have some horrible disease. I plan to, but it's an embarrassing topic to bring up. I've also never had a gynecological exam before either and will probably have to get one to see if this is a yeast infection, so everything about this is frightening.
Did you find this post helpful?
|

User Profile
replied August 11th, 2017
Community Volunteer
It is not unusual to have very light periods, or even no period with these Fe branded pills.

When you use pills to skip your period, it may increase your chances for a side effect called breakthrough bleeding. If that does not stop by itself after a few weeks, your doctor can help you stop it.

Since it is feeling like a period, it is likely a period..

You do not need an exam for a yeast infection. You can get something like Monistat 3 or Monistat 5 from your supermarket or pharmacy and treat it yourself. It is only in very extreme cases where a doctor will use something different. If the itching stops, you know it was that. If the itching does not stop, you should see your doctor.

Take care
|
Did you find this post helpful?